Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 18, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 1, 2008, 4:20 AM CDT for 39 counties in Alabama. It took effect at Oct 1, 2008, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2008, 4:20 AM CDT (09:20 UTC)
- In effect from
- Oct 1, 2008, 1:00 PM CDT
- Expired
- Oct 1, 2008, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 010920 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 420 AM CDT WED OCT 1 2008 ...DRY CONDITIONS WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON... ALZ011>015-017>050-012300- /O.NEW.KBMX.FW.W.0018.081001T1800Z-081001T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 420 AM CDT WED OCT 1 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE TO BRING IN DRY AIR TODAY. THIS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF 30 PERCENT OR LESS. THE COMBINATION OF THESE LOWER HUMIDITIES...20 FT WINDS OF 10 TO 15 MPH...AND KBDI VALUES ABOVE 500...WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 11:59 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 30, 11:59 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1159 PM CDT TUE SEP 30 2008 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... CURRENT TEMPERATURES AND DEW POINTS GENERALLY RUNNING MUCH WARMER THAN CURRENTLY FORECAST AND BIG ADJUSTMENTS HAVE BEEN MADE TO THESE FIELDS BASED ON OBSERVATIONS. THESE HOURLIES WILL CONTINUE TO BE PROBLEMATIC OVERNIGHT AS COLDER AND DRIER AIR FILTERS IN FROM THE NORTH. MAIN THEME OF THE FORECAST DOES REMAIN UNBLEMISHED AS COLD FRONT CONTINUES TO WORK SOUTHWARD ACROSS CENTRAL ALABAMA. SOME VERTICAL DEVELOPMENT NOTED ON THE CLOUDS AT SUNSET...BUT OVERALL...CLOUDS ARE HAVING A DIFFICULT TIME HOLDING TOGETHER. OVERNIGHT LOWS SHOULD STILL BE COOLER IN MOST PLACES BY MORNING WITH UPPER 40S AND LOW 50S EXPECTED. TEMPS DOWN SOUTH SHOULD ONLY MANAGE UPPER 50S AND LOWER 60S. MUCH COOLER AIR IS ON ITS WAY AND WILL MAKE CONDITIONS FEEL MORE LIKE FALL. 75 PREVIOUS DISCUSSION...FRONTAL PASSAGE IS EXPECTED TO OCCUR TONIGHT ACROSS CENTRAL ALABAMA. TEMPERATURES BEHIND THE FRONT ARE EXPECT TO DROP BELOW NORMAL AND REMAIN THERE AT LEAST THROUGH THE END OF THE WEEK. TEMPERATURES WILL BE SLOWLY INCREASING BACK TO NEAR NORMAL OVER THE WEEKEND. FORECAST WILL REMAIN DRY UNTIL POSSIBLY TUESDAY OF NEXT WEEK. FORECAST WISE...NEW MOS NUMBERS CAME IN SLIGHTLY COOLER THAN THE PREVIOUS RUN. JUST TWEAKED TEMPERATURES A TAD BUT NOTHING REALLY SIGNIFICANT. FORECAST CONTINUES TO BE A BLEND OF THE OPERATIONAL AND ENSEMBLE MOS. 10/ARM && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED THROUGH 06Z TOMORROW. DRIER AIR FILTERING INTO THE AREA SHOULD PREVENT ANY FOG OVERNIGHT. NORTHERLY WINDS WILL INCREASE TOMORROW...GENERALLY AROUND 11 KNOTS WITH HIGHER GUSTS. WIND WILL DIMINISH AGAIN AFTER SUNSET TOMORROW. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 30, 7:00 PM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT TUE SEP 30 2008 ALZ011>015-017>050-020100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 12/SIRMON
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.